Narrow Results Clear All
- Communication Improvement 1
- Education and Training 1
- Error Reporting and Analysis 3
- Human Factors Engineering 2
- Logistical Approaches 2
- Quality Improvement Strategies 3
- Technologic Approaches 3
- Discontinuities, Gaps, and Hand-Off Problems 1
- Identification Errors 1
- Medical Complications 1
- Medication Errors/Preventable Adverse Drug Events 6
- Surgical Complications 1
Search results for "Anticoagulants"
- Look-Alike, Sound-Alike Drugs
Journal Article > Commentary
Saufl NM. J Perianesth Nurs. 2009;24:114-118.
This commentary provides background on the development of the Joint Commission's 2009 National Patient Safety Goals and summarizes the goals set for the hospital environment.
Legislation/Regulation > Multi-use Website
Oakbrook Terrace, IL: The Joint Commission; 2018.
The National Patient Safety Goals (NPSGs) are one of the major methods by which The Joint Commission establishes standards for ensuring patient safety in all health care settings. In order to ensure health care facilities focus on preventing major sources of patient harm, The Joint Commission regularly revises the NPSGs based on their impact, cost, and effectiveness. Major focus areas include promoting surgical safety and preventing hospital-acquired infections, medication errors, and specific clinical harms such as falls and pressure ulcers. The 2019 NPSGs include two significant revisions. Hospitals and behavioral health facilities now must maintain specific protocols to prevent inpatient suicide, including conducting environmental risk assessments, screening patients admitted for behavioral health reasons for suicide risk, and implementing tailored suicide prevention plans for high-risk patients. The NPSG on ensuring the safety of anticoagulant medications has also been updated to incorporate new evidence in this area.
ISMP Medication Safety Alert! Acute Care Edition. May 3, 2007;12:1-2.
This alert describes several incidents of heparin/insulin mix-ups and provides recommendations to prevent similar slips.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; February 6, 2007.
This announcement alerts health care providers to the potential for life-threatening errors involving two heparin products and provides recommendations to minimize mistakes.
Food and Drug Administration (FDA) Patient Safety News. Show #58. December 2006.
This video story reviews a high-profile medication error and suggests actions to prevent similar incidents from occurring.
Davies T. Washington Post. September 22, 2006.
This article reports on the deaths of three infants from heparin overdoses and describes how the hospital community has responded to the errors.
Journal Article > Commentary
Cohen MR. Hosp Pharm. 2005;40:556-557.
This monthly selection of medication error reports provides examples from the field of potential errors and helpful tips on how to avoid similar mistakes.